Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2014, 4:08 PM MDT for McKinley County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2014, 4:08 PM MDT (22:08 UTC)
- Expired
- Jul 16, 2014, 6:00 PM MDT
- In force
- 112 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 199 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WGUS55 KABQ 162208
FFWABQ
NMC031-170000-
/O.NEW.KABQ.FF.W.0014.140716T2208Z-140717T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
408 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 600 PM MDT
* AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME WEST CENTRAL
MCKINLEY COUNTY...OR ABOUT 20 MILES SOUTHWEST OF GALLUP. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. THIS STORM HAS
THE POTENTIAL TO PRODUCE UP TO 2 INCHES OF RAINFALL. FLASH
FLOODING IS LIKELY ALONG FRONTAGE ROADS FOR INTERSTATE 40 EAST
OF LUPTON AS WELL AS HIGHWAY 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.
&&
LAT...LON 3540 10905 3542 10902 3537 10889 3527 10890
3523 10902 3524 10905 3537 10906
$$1 follow-up statement
886
WGUS75 KABQ 162254
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT WED JUL 16 2014
NMC031-170000-
/O.CON.KABQ.FF.W.0014.000000T0000Z-140717T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKINLEY NM-
454 PM MDT WED JUL 16 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
EXTREME WEST CENTRAL MCKINLEY COUNTY...
AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER EXTREME WEST
CENTRAL MCKINLEY COUNTY...OR ABOUT 20 MILES NORTHWEST OF ZUNI PUEBLO.
THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. FLASH
FLOODING IS LIKELY IMPACTING FRONTAGE ROADS ALONG INTERSTATE 40 EAST
OF LUPTON...HIGHWAY 118...AND PERHAPS ALONG COUNTY ROAD 4 AND
RESERVATION ROAD 7046 NEAR JONES RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.
TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3540 10905 3542 10902 3537 10889 3527 10890
3523 10902 3524 10905 3537 10906
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:29 PM MDT, 39 minutes earlier.
Area forecast discussion, Jul 16, 3:29 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT WED JUL 16 2014 .SYNOPSIS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEW MEXICO TONIGHT...THEN MAINLY EAST OF THE CONTINENTAL DIVIDE THURSDAY...AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH GRADUALLY PASSES NORTHEAST OF THE STATE. SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE INTO THIS EVENING ACROSS THE NORTHERN MOUNTAINS AND POINTS EAST TO NEW MEXICOS EASTERN BORDER. THE RISK OF FLASH FLOODING WILL PERSIST THROUGH LATE TONIGHT MAINLY FROM THE SANGRE DE CRISTO MOUNTAINS EASTWARD. HIGH TEMPERATURES SHOULD FALL A FEW TO 13 DEGREES EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY COMPARED TO TODAYS READINGS. IN THE WAKE OF THE UPPER TROUGH...DRIER AIR WILL FILTER INTO THE AREA FROM THE NORTHWEST ON FRIDAY AND TEMPERATURES WILL REBOUND. THE WEEKEND SHOULD FEATURE DAILY ROUNDS OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WITH HIGH TEMPERATURES A FEW TO 9 DEGREES ABOVE NORMAL. && .DISCUSSION... A COLD FRONT CURRENTLY DROPPING SOUTHWARD ACROSS THE CO BORDER WILL MAKE ITS STRONGEST PUSH SOUTHWARD ACROSS THE PLAINS TONIGHT. NE AREAS WILL ALSO HAVE THE BEST UPPER DYNAMICS AS THE UPPER TROUGH APPROACHES...SO THE SANGRES EASTWARD SHOULD HAVE THE BEST CHANCE FOR THUNDERSTORMS WITH HEAVY RAIN DURING THE OVERNIGHT HOURS. THE FRONT IS FORECAST TO BANK UP AGAINST THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN THURSDAY...CAUSING THE CENTRAL MOUNTAIN CHAIN AND E SLOPES TO BE FAVORED FOR SCATTERED TO NUMEROUS THUNDERSTORMS. IN THE WAKE OF THE UPPER TROUGH THE 500 MB RIDGE AXIS SHOULD SET UP FROM SW NM TO N CA...WHICH WILL FUNNEL DRIER AIR INTO NM AND SHUNT ANY MONSOON MOISTURE WESTWARD FROM NORTHERN MEXICO FOR FRIDAY. MODELS PROG THE MID LEVEL HIGH TO BUILD OVER S NM THROUGH THE WEEKEND. GFS AND ECMWF ARE STARTING TO HINT THAT MODEST MONSOON MOISTURE WILL WORK ITS WAY UNDER AND AROUND THE RIDGE OVER WESTERN AND POSSIBLY NORTHERN PARTS OF THE FORECAST AREA BY SUNDAY AFTERNOON. MODELS DIVERGE ON PLACEMENT OF THE 500 MB HIGH PRESSURE CENTROID MONDAY AND TUESDAY...WITH THE GFS MIGRATING IT TO THE TX PANHANDLE AND THE ECMWF SHIFTING IT NORTHWARD TO SE CO. THIS MAKES EXTENDED POP FORECASTING CHALLENGING...BECAUSE THE PLACEMENT OF THE HIGH WILL DETERMINE HOW MUCH IF ANY MONSOON MOISTURE WORKS ITS WAY NORTHWARD. CURRENT FORECAST EMPHASIZES CLIMATOLOGICALLY FAVORED LOCATIONS FOR CHANCE AND SLIGHT CHANCE PROBABILITIES. WITH THE HIGH OVER THE AREA AND LOWER THUNDERSTORM CHANCES THAN NORMAL FOR THIS TIME OF YEAR...LOOK FOR HIGH TEMPERATURES TO VARY AROUND 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE FIRST HALF OF THE COMING WORK WEEK. 44 && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS MUCH OF THE NORTHERN AND WESTERN HIGH TERRAIN THIS AFTERNOON...AND ARE SLOWLY MOVING TO THE SOUTH AND SOUTHEAST. SOME HAVE BECOME LOCALLY STRONG OR SEVERE...PRODUCING VERY HEAVY RAINS AND GUSTY WINDS. FOR THE REST OF THE EVENING...THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE NORTHEAST QUADRANT OF THE STATE WHERE ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AS WELL AS LOCALIZED FLOODING. PROLONGED STORMS ARE ALSO POSSIBLE THIS EVENING ACROSS ZONE 109 AS WELL AS THE LOWER RIO GRANDE VALLEY. BY MIDNIGHT...A BACK DOOR COLD FRONT WILL MOVE INTO THE NE PLAINS. ADDITIONAL STORMS MAY FORM ALONG IT. REGARDLESS...IT WILL SLIDE SOUTHWARD ACROSS THE PLAINS OVERNIGHT AND EARLY THURSDAY. THE FRONT MAY PUSH INTO THE RIO GRANDE VALLEY BRIEFLY AS WELL. RICH LOW LEVEL MOISTURE WILL BE FOUND BEHIND IT...THUS THE COMBINATION OF THE FRONT AND THE STORMS THIS EVENING WILL YIELD EXCELLENT HUMIDITY RECOVERIES AGAIN TONIGHT. GOOD TO EXCELLENT RECOVERIES ARE EVEN EXPECTED ACROSS CENTRAL AND WESTERN AREAS. ON THURSDAY...NORTHWEST FLOW WILL BRING DRIER AIR INTO THE WESTERN HALF OF THE STATE IN THE WAKE OF THE UPPER LEVEL TROUGH. THIS WILL LESSEN THE CONVECTIVE COVERAGE ACROSS THIS AREA SIGNIFICANTLY... THOUGH THERE IS SOME CONCERN FOR MICROBURSTS OCCURRING WITH WHAT STORMS DO FORM DUE TO THE FORECAST INVERTED-V SOUNDINGS. ASIDE FROM THUNDERSTORM WINDS...GENERAL NORTHWEST BREEZES SHOULD INCREASE AS WELL. IF THE FRONT PUSHES INTO THE RIO GRANDE VALLEY...IT SHOULD MIX BACK EAST EARLY THURSDAY. MEANWHILE...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...STRONG LOW LEVEL UPSLOPE FLOW IS EXPECTED...AND STORMS SHOULD DEVELOP ALONG THE CENTRAL MTN CHAIN DURING THE AFTERNOON. THIS...OF COURSE...IS SOMEWHAT DEPENDENT ON TONIGHTS CONVECTION AND HOW WORKED OVER THE ATMOSPHERE MAY BE. IF STORMS DO FORM...THEY SHOULD GENERALLY MOVE TO THE SOUTH AND SOUTHEAST ONCE AGAIN. THE DRY AIR WILL PUSH A BIT FURTHER EAST ON FRIDAY...AND STORM COVERAGE SHOULD LESSEN FURTHER. SOME LOW LEVEL MOISTURE WILL LIKELY BE RECYCLED IN THE FORM OF SHOWERS AND THUNDERSTORMS...BUT THE PERIOD OF WIDESPREAD STORMS WILL HAVE CEASED. INSTEAD...WIDESPREAD HAINES VALUES OF 5 AND 6 WILL RETURN FOR MUCH OF THE CENTRAL AND WEST. THE UPPER HIGH WILL MOVE BACK OVER NM OVER THE WEEKEND...AND SHOULD DRY OUT THE AREA FURTHER...THOUGH A FEW STORMS WILL STILL OCCUR. WIDESPREAD 5 AND 6 HAINES WILL PREVAIL ACROSS MUCH OF THE AREA AND TEMPERATURES WILL RISE BACK UP ABOVE NORMAL. MINIMUM HUMIDITIES WILL FALL INTO THE TEENS FOR ALL BUT THE FAR EAST. BY MONDAY...THERE ARE SOME DIFFERENCES IN THE MODELS REGARDING THE PLACEMENT OF THE UPPER HIGH. THE GFS FAVORS THE CENTER OF THE HIGH NEAR AMARILLO...WHILE THE ECMWF POINTS THE CENTER TOWARD THE FOUR CORNERS REGION. HOWEVER...BY THE MIDDLE OF THE WEEK...THE UPPER HIGH LOOKS TO BE SPRAWLING ACROSS NM AND MUCH OF THE SOUTHWEST...THUS IT WILL BE DIFFICULT TO GET MUCH MOISTURE UP FROM THE SOUTH. HOWEVER...THERE COULD BE SOME LOW LEVEL EAST OR SOUTHEASTERLY FLOW THAT MAY PROVIDE SOME MOISTURE FOR ADDITIONAL THUNDERSTORMS. VERY GOOD TO EXCELLENT VENTILATION IS EXPECTED ACROSS CENTRAL AND WESTERN AREAS THURSDAY AND FRIDAY...WHILE MAINLY FAIR VENTILATION IS EXPECTED ACROSS THE EAST. VENTILATION SHOULD IMPROVE AREAWIDE OVER THE WEEKEND WITH INCREASING MIXING HEIGHTS. POOR VENTILATION MAY RETURN EARLY NEXT WEEK ACROSS THE WEST AS BOTH MIXING HEIGHTS AND TRANSPORT WINDS LOWER. 34 && .AVIATION... 18Z TAF CYCLE CUMULUS CLOUDS ARE CURRENTLY STARTING TO BUBBLE OVER THE MTS. EXPECT STORMS TO DEVELOP BY 19Z. SCT TO NMRS STORMS ARE EXPECTED ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN TODAY...THEN AS A COLD FRONT PLUNGES INTO THE NE THIS EVENING AND OVERNIGHT... ADDITIONAL STORMS WILL DEVELOP ON THE NE PLAINS. STORMS WILL MOVE TOWARD THE S OR SE AROUND 10 TO 15KT...THUS CONVECTION OVER THE NORTHERN MTS EARLY THIS AFTN MAY ALSO DRIFT SE OVER THE NE PLAINS...BEFORE THE FRONT ARRIVES. A FEW STRONG TO PERHAPS SEVERE STORMS ARE EXPECTED OVER THE NE AND EC PLAINS LATE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. BRIEF MVFR CIGS AND/OR VSBYS AS WELL AS MT OBSCURATIONS ARE POSSIBLE WITH ANY HEAVY RAIN PRODUCING STORM. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 91 59 93 / 30 10 5 5 DULCE........................... 47 87 46 88 / 40 30 10 10 CUBA............................ 52 85 51 87 / 60 30 10 20 GALLUP.......................... 54 88 54 91 / 30 10 5 10 EL MORRO........................ 50 81 52 83 / 50 10 10 20 GRANTS.......................... 51 86 51 88 / 40 10 10 10 QUEMADO......................... 53 82 54 84 / 40 20 10 20 GLENWOOD........................ 54 89 54 93 / 30 20 10 20 CHAMA........................... 44 79 44 81 / 60 50 20 20 LOS ALAMOS...................... 58 82 58 83 / 50 40 20 20 PECOS........................... 54 77 54 81 / 60 60 40 20 CERRO/QUESTA.................... 50 77 51 79 / 60 60 30 20 RED RIVER....................... 45 65 44 71 / 60 70 40 30 ANGEL FIRE...................... 40 71 41 75 / 60 70 40 30 TAOS............................ 49 79 50 82 / 50 50 30 20 MORA............................ 51 73 51 79 / 60 70 40 30 ESPANOLA........................ 56 86 56 89 / 50 40 20 10 SANTA FE........................ 57 81 57 83 / 50 40 30 20 SANTA FE AIRPORT................ 57 87 56 88 / 50 30 20 10 ALBUQUERQUE FOOTHILLS........... 63 89 63 90 / 40 30 20 10 ALBUQUERQUE HEIGHTS............. 65 92 65 92 / 40 20 10 10 ALBUQUERQUE VALLEY.............. 64 93 63 93 / 40 20 10 10 ALBUQUERQUE WEST MESA........... 65 94 65 94 / 40 20 10 10 LOS LUNAS....................... 61 94 60 94 / 40 20 20 10 RIO RANCHO...................... 64 94 64 94 / 40 20 10 10 SOCORRO......................... 68 96 67 97 / 50 20 20 10 SANDIA PARK/CEDAR CREST......... 59 89 58 89 / 40 50 20 20 TIJERAS......................... 58 88 58 88 / 40 50 20 20 MORIARTY/ESTANCIA............... 54 85 52 85 / 50 50 40 20 CLINES CORNERS.................. 56 79 54 84 / 50 70 30 20 GRAN QUIVIRA.................... 60 86 59 88 / 50 60 40 10 CARRIZOZO....................... 63 86 62 88 / 40 40 30 10 RUIDOSO......................... 55 81 54 81 / 40 60 40 20 CAPULIN......................... 56 68 53 79 / 80 50 30 30 RATON........................... 57 72 55 83 / 60 60 30 30 SPRINGER........................ 57 76 55 85 / 60 50 30 20 LAS VEGAS....................... 53 74 52 82 / 60 60 40 30 CLAYTON......................... 58 74 57 85 / 80 40 20 10 ROY............................. 59 74 58 82 / 60 40 30 20 CONCHAS......................... 65 82 63 90 / 60 30 30 10 SANTA ROSA...................... 64 81 62 89 / 60 30 30 10 TUCUMCARI....................... 65 81 61 91 / 60 30 20 5 CLOVIS.......................... 62 79 57 84 / 60 30 20 5 PORTALES........................ 65 85 61 87 / 60 30 20 5 FORT SUMNER..................... 66 83 63 88 / 60 30 20 10 ROSWELL......................... 67 93 66 92 / 40 30 30 10 PICACHO......................... 63 85 61 86 / 40 70 50 10 ELK............................. 60 80 58 80 / 40 70 50 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ503-504-510>518-527>532-534. && 44
Hazardous weather outlook, Jul 16, 6:03 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT WED JUL 16 2014 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING FOR AREAS NEAR AND EAST OF A LINE FROM RATON TO CLOVIS. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG...POSSIBLY DAMAGING...WINDS. IN ADDITION...RAINFALL FROM STRONGER STORMS MAY AGAIN BE HEAVY ENOUGH TO CREATE LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING...ESPECIALLY ON AND BELOW BURN SCARS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON AND EVENING MAY STILL BRING SOME RISK OF ISOLATED STRONG THUNDERSTORMS PRIMARILY NEAR AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SMALL HAIL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY BETWEEN MID AFTERNOON AND ROUGHLY MIDNIGHT FOR AREAS NEAR AND EAST OF A LINE FROM RATON TO CLOVIS DUE TO LARGE HAIL AND STRONG...POSSIBLY DAMAGING...WINDS. 43
In the hours before
Special weather statement, Jul 16, 3:27 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT WED JUL 16 2014 NMZ510-162215- SAN JUAN MOUNTAINS- 327 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA COUNTY THROUGH 415 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF CANJILON...OR ABOUT 10 MILES SOUTHEAST OF TIERRA AMARILLA...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...CANJILON...CEBOLLA...CANJILON CREEK CAMPGROUND AND CANJILON LAKES. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3647 10612 3639 10656 3665 10655 3669 10633 TIME...MOT...LOC 2127Z 345DEG 11KT 3658 10641
Special weather statement, Jul 16, 3:31 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT WED JUL 16 2014
NMZ503-510-162215-
FAR NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
331 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 415 PM MDT...
AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NORTH OF HIGHWAY 64 BETWEEN NAVAJO LAKE STATE
PARK AND DULCE...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...DULCE AND BUZZARD PARK
CAMPGROUND.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3682 10687 3667 10751 3699 10756 3701 10748
3701 10705
TIME...MOT...LOC 2129Z 345DEG 11KT 3693 10736Special weather statement, Jul 16, 3:39 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT WED JUL 16 2014 NMZ508-520-162215- LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS- 339 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH 415 PM MDT... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF BOSQUE DEL APACHE REFUGE...OR ABOUT 22 MILES SOUTHWEST OF SOCORRO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL SOCORRO COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3377 10693 3361 10720 3384 10736 3397 10713 TIME...MOT...LOC 2140Z 323DEG 7KT 3380 10715 GUYER
Special weather statement, Jul 16, 3:52 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT WED JUL 16 2014 NMZ511-518-519-162215- JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANTA FE METRO AREA- 352 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY THROUGH 415 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 13 MILES NORTH OF BERNALILLO...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAN FELIPE PUEBLO...ALGODONES AND JEMEZ CANYON RESERVOIR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3537 10633 3538 10656 3556 10656 3557 10642 TIME...MOT...LOC 2152Z 355DEG 7KT 3548 10649 GUYER
Special weather statement, Jul 16, 3:55 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT WED JUL 16 2014
NMZ515-528-529-162230-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
355 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 430 PM MDT...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM SAPELLO NORTHWEST
TOWARDS WAGON MOUND...MOVING SOUTH AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...STORRIE LAKE STATE
PARK...MONTEZUMA...SAN ANTONIO...ROMEROVILLE...TECOLOTE...LAS VEGAS
NATIONAL WILDLIFE REFUGE AND MCALLISTER LAKE WILDLIFE AREA.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 333 AND 384...
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3575 10458 3540 10530 3574 10527 3592 10514
3607 10481
TIME...MOT...LOC 2154Z 011DEG 29KT 3580 10505Special weather statement, Jul 16, 4:06 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT WED JUL 16 2014 NMZ503-504-510-162230- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- 406 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIO ARRIBA COUNTY THROUGH 430 PM MDT... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF HERON LAKE STATE PARK...OR ABOUT 17 MILES SOUTHWEST OF DULCE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...HERON LAKE STATE PARK AND CEDAR SPRINGS CAMPGROUND. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3649 10679 3628 10737 3675 10741 3686 10701 TIME...MOT...LOC 2206Z 329DEG 23KT 3673 10718
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:09 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jul 15, 6:53 PM MDT | Areal Flood Advisory | ABQ | Colfax | 112 min |
| Jul 15, 7:21 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 24 min |
| Jul 15, 7:50 PM MDT | Areal Flood Advisory | ABQ | Catron | 85 min |
| Jul 15, 8:02 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Jul 15, 8:20 PM MDT | Special Weather Statement | ABQ | Los Alamos | 25 min |
| Jul 15, 9:11 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe, Taos | 79 min |
| Jul 15, 9:24 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 36 min |
| Jul 15, 9:53 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 112 min |
| Jul 15, 10:00 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jul 15, 10:01 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 29 min |
| Jul 15, 10:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Santa Fe | 117 min |
| Jul 15, 10:38 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Jul 15, 10:51 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 114 min |
| Jul 16, 10:17 AM MDT | Flash Flood Watch | ABQ | 20 hr | |
| Jul 16, 12:49 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 26 min |
| Jul 16, 12:51 PM MDT | Special Weather Statement | ABQ | Catron | 24 min |
| Jul 16, 12:59 PM MDT | Areal Flood Advisory | ABQ | Catron | 91 min |
| Jul 16, 1:15 PM MDT | Special Weather Statement | ABQ | Taos | 30 min |
| Jul 16, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 37 min |
| Jul 16, 1:54 PM MDT | Areal Flood Advisory | ABQ | Taos | 96 min |
| Jul 16, 1:59 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jul 16, 2:06 PM MDT | Special Weather Statement | ABQ | Taos | 24 min |
| Jul 16, 2:13 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Jul 16, 2:28 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 16, 2:41 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 16, 2:45 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 90 min |
| Jul 16, 2:56 PM MDT | Flash Flood Warning | ABQ | McKinley | 2 hr |
| Jul 16, 3:17 PM MDT | Areal Flood Advisory | ABQ | Cibola | 118 min |
| Jul 16, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 39 min |
| Jul 16, 3:27 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 48 min |
| Jul 16, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 25 min |
| Jul 16, 3:39 PM MDT | Special Weather Statement | ABQ | Socorro | 36 min |
| Jul 16, 3:46 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 119 min |
| Jul 16, 3:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 16, 3:55 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jul 16, 4:00 PM MDT | Areal Flood Advisory | ABQ | Catron | 90 min |
| Jul 16, 4:06 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 24 min |
| Jul 16, 4:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 118 min |
| Jul 16, 4:36 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 16, 4:37 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Jul 16, 4:43 PM MDT | Areal Flood Advisory | ABQ | Cibola | 92 min |
| Jul 16, 4:53 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 112 min |
| Jul 16, 5:04 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Jul 16, 5:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 16, 5:37 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Jul 16, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 35 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.